Chief Thomas Browne and the Burlington Police Department have issued a warning for marijuana laced with fentanyl found in the area.
According to a release, the Connecticut State Lab recently confirmed the presence of fentanyl in a marijuana sample after numerous people who reported only using marijuana overdosed.
Fentanyl is a synthetic opioid typically used to treat severe pain. According to the Centers for Disease Control and Prevention, fentanyl is 50 to 100 times more potent than morphine, and has been linked to overdoses and death.
Chief Browne said fentanyl can be disguised with other drugs, and they want to remind residents to stay alert. He added it is important for residents to be aware of the warning signs of an overdose, and to call 9-1-1 in the event of one. The signs to be aware of include:
Small, constricted pupils
Falling asleep or loss of consciousness
Slow, shallow breathing
Choking or gurgling sounds
A limp body
Pale, blue or cold skin
If residents notice someone that they believe is experiencing an overdose, they should immediately dial 9-1-1 and administer Narcan if available. Narcan, otherwise known as Naloxone, is an opioid antagonist that can reverse the effects of a potentially fatal overdose by displacing the drug from the receptors in the brain. Narcan is available for purchase without a prescription at most pharmacies, and health insurance can be used to offset the cost.